MAUDE Adverse Event Report: DEPUY MITEK LLC US 6.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 6.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222335
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device is not being returned, therefore unavailable for a physical evaluation.A review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices with this product code that were released to distribution.As reported in the complaint there were too many suture tails loaded onto the anchor per the product ifu, which resulted in the wire break.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.A non-conformance search was performed for this product code 222335-lot #l421871 combination and no non-conformances were identified.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a rotator cuff repair/greater tuberosity repair surgical procedure, the surgeon implanted similar anchor loaded with mitek permatape.The surgeon then implanted above anchor, as a lateral row anchor, and attempted to load the permatape (attached to previous (medial row anchor), into this anchor - 2 x strands of tape (doubled over = 4 strands, as when it is loaded in the wire kite, being pulled through central bore of anchor) plus the 2 x strands of no.2 orthocord (already pre-loaded in anchor) this combined volume of tape was too thick for central bore of 6.5mm healix knotless anchor.It was reported that the tape/cord got stuck but when surgeon pulled harder, it was observed that the wire broke.The surgeon used red tab/wire kite, from previous anchor, to first load permatape, then the orthocord.The surgeon voiced displeasure that he had to do this, said that the healix anchor should be able to accept tape, as well as the resident orthocord.There was a 10 minute delay to procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
6.5 HEALIX ADVANCE KNTLSS PK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8281639
Report Number1221934-2018-54050
Device Sequence Number16458598
Product Code MBI
UDI-Device Identifier10886705023431
UDI-Public10886705023431
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131683
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number222335
Device Lot NumberL421871
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2017
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR